Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 30, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 6, 1999, 3:13 PM CDT for Stephenson County, Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 6, 1999, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Stephenson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:14 PM CDT | Tornado F0 | Freeport, IL | Brief tornado touchdown produced no damage or injuries. |
| Jun 6, 4:10 PM CDT | Hail 0.75 | Freeport, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
457 WFUS1 KMLI 062016 RRA TORMLI ILC177-062100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 313 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... STEPHENSON COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 400 PM CDT * AT 314 PM CDT...PUBLIC REPORTS INDICATE TORNADO LOCATED IN FREEPORT SOUTH OF SPRINGFIELD ROAD. THE STORM IS MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... BUENA VISTA AROUND 320 PM CDT WINNESHIEK AROUND 320 PM CDT DAKOTA DORNINK AIRPORT AROUND 320 PM CDT DAKOTA AROUND 320 PM CDT ORANGEVILLE AROUND 320 PM CDT DAMAGING WINDS OVER 55 MPH AND LARGE HAIL ARE ALSO LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TAKE COVER NOW IF YOUR IN THE PATH OF THIS STORM NICHOLS/FERRY &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:50 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 6, 2:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 PM CDT SUN JUN 6 1999 NOT MUCH TIME TO GET INTO DETAIL WITH ONGOING SVR WX. MAIN CONCERNS ARE WITH POTENTIAL FOR FLASH FLOODING TNGT AND PCPN CHCS TOMORROW. UPR LOW OVR SD WITH S/WV EJECTG NEWD ACRS MDWST. CAP BASICALLY GONE AS STG LIFT AND COLD AIR ALOFT ASSOCD WITH S/WV TRIGGERING STG/SVR TSTMS. TSTMS QUICKLY GOING SVR WITH CAPES GENERALLY AOA 4000 J/KG. CNVCTN EXTDG SWWD ACRS MO/KS/OK/N TX IN WELL DEFINED MOISTURE/INSTABILITY AXIS AND AHEAD OF WEAK CDFNT. RADAR SHOWG PLENTY OF OUTFLOW BOUNDARIES BEING LAYED DOWN BY TSTMS AND THESE WL BE KEY FOR TOMORROW/S FCST. MDLS TAKE BULK OF LIFT/CONVERGENCE JUST E OF RVR BY 12Z MONDAY. CONCERNS ABOUT TRAINING OF ECHOES AND POTENTIAL FOR FLASH FLOODING. LTST FFG VALUES AVERAGING 1.0-1.5 IN/HR AND 2.0-2.5 IN/3 HR. SOME AREAS WL MEET OR EXCEED AND CAN BE COVERED WITH URBAN/SMALL STREAM AND PERHAPS FLASH FLOOD...BUT NOT EXPCTG COVERAGE TO BE WIDESPREAD ENUF TO WARRANT WATCH. TSTMS ALSO MOVG AT A GUD CLIP SO EVEN THOUGH RAINS ARE REAL HVY THEY ARE GENERALLY NOT LASTING TOO LONG. CNVCTN FIRING OVR WRN/CNTRL IA LIFTING RAPIDLY NEWD AND SHUD MAINLY STAY TO OUR N AND W. MDLS TRY AND DRY THINGS OUT TOMORROW...BUT AS ELUDED TO BY NCEP... MDLS ARE NOT HANDLG CNTRL/SRN PLNS CNVCTN VERY WELL AT ALL. ANY MCV/S THAT MIGHT BE SPUN UP FM ACTVTY NOT CAUGHT BY MDLS THEREFORE CONFIDENCE IS LOW ON FCST. WUD THINK ANY BOUNDARIES WL LKLY SET UP ALG AND E OF RVR SO ANY POPS WUD BE CONFINED TOO THOSE AREAS. BEYOND...UPR RDG EXPCTD TO BUILD OVR AREA INTO MIDWEEK WITH TROF OVR WRN US. PERHAPS SLIGHT BREAK FM HUMIDITY TOMORROW BUT THERMAL RDG FCST TO SLIDE E OF AREA BY TUES BRINGG RETURN OF HOT/HUMID CONDITIONS. MDLS CONT WITH WRN US TROF AND ERN US HIGH WITH AREA CAUGHT IN BETWEEN. MEDIUM RANGE MDLS IN GENERAL AGREEMENT ON EJECTG SECNDRY LOW ACRS NRN PLNS WED/THURS WITH FNTL BNDRY SAGGING INTO AREA. THEREFORE WL KEEP POPS FOR THURS AND INTRODUCE FOR FRIDAY. .DVN... IA...SEVERE THUNDERSTORM WATCH TIL 6 PM CDT IAZ040>042-051>054-063>068-076>078 IL...SEVERE THUNDERSTORM WATCH TIL 8 PM CDT ILZ001-002-007-009-015>018-024 05 p
In the hours before
Local storm report, Jun 6, 2:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BLUE GRASS IA 1.75 INCH HAIL
06/06/99 SCOTTLocal storm report, Jun 6, 2:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BLUE GRASS IA 1.75 INCH HAIL
06/06/99 SCOTTLocal storm report, Jun 6, 2:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM LITTLE YORK IL .75 INCH HAIL
06/06/99 WARRENLocal storm report, Jun 6, 2:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM LITTLE YORK IL .75 INCH HAIL
06/06/99 WARRENLocal storm report, Jun 6, 3:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM TAMPICO IL POSSIBLE TORNADO
06/06/99 WHITESIDE PUBLIC REPORTLocal storm report, Jun 6, 3:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM TAMPICO IL POSSIBLE TORNADO
06/06/99 WHITESIDE PUBLIC REPORTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 34 min |
| Jun 6, 2:26 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 50 min |
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 50 min |
| Jun 6, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 34 min |
| Jun 6, 3:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 48 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 46 min |
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 49 min |
| Jun 6, 4:01 PM CDT | Tornado Warning | DVN | Mercer | 49 min |
| Jun 6, 4:18 PM CDT | Tornado Warning | DVN | Warren | 37 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 34 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.